I wrote this whole post and then my stupid phone erased it, so here we go again:
It appears that the Linzess side effects have appeared. My GI has me taking one pill every other day (as opposed to daily) because my system is so hyper-responsive, and he didn’t want me to swing to severe diarrhea. Apparently, my system is still a little too responsive. At least, I think it’s from the Linzess.
I had to leave school in between my classes today (which means I had to miss my second class again). This morning, I woke up in all over pain, so I knew school would be difficult. What I wasn’t expecting, however, was what ended up happening. About halfway thru math, I got overwhelmingly exhausted; I could barely keep my eyes open. Then, after a few minutes, it felt like I was being stabbed in the lower abdomen. I don’t know if the exhaustion and stabbing were from the same thing, but the combo was miserable. I didn’t even hesitate, and as soon as math was over I darted to my car. Once sitting down in the car, I couldn’t help but double over and groan. I don’t normally have that response to stomach issues. I was also getting increasingly nauseous as time passed. I headed home as fast as I could, and got sick almost immediately. While in the restroom, I actually ended up crying a little from the pain. Thankfully, once I was done, the unbearable pain subsided.
Unfortunately, I’m still extremely nauseous. The Tramadol and metaxalone aren’t helping with the nausea (they actually can make it a lot worse), but they seem to have calmed down the spasms. They also, however, haven’t helped with the exhaustion. I had a Pepsi, but all that did was make me want to hibernate because I got really cold. I had some tea, but my stomach doesn’t seem to want ANYTHING in it. I had two leftover blueberry muffins, and they’re staying down, but my body isn’t happy about it.
I’m really hoping that these side effects will wear off as my body gets used to the medication. I’m giving it until my follow-up appointment with him (April 6), unless this gets way worse; or if it’s not improving and I run out of samples. The first few days seemed really nice because I wasn’t as nauseous and wasn’t in as much pain. I want to go back to the first few days.
Hopefully, my tea and some rest will help.
Edit: I finally looked up side effects online instead of just in the little pamphlet that came with the sample.
Some of the side effects that can occur with linaclotide may not need medical attention. As your body adjusts to the medicine during treatment these side effects may go away. Your health care professional may also be able to tell you about ways to reduce or prevent some of these side effects. If any of the following side effects continue, are bothersome or if you have any questions about them, check with your health care professional:
- Body aches or pain
- difficulty in breathing
- ear congestion
- excess air or gas in the stomach or intestines
- full or bloated feeling
- loss of voice
- passing gas
- sore throat
- stuffy or runny nose
- Acid or sour stomach
- pain or tenderness around the eyes and cheekbones
- pressure in the stomach
- stomach discomfort or upset
- swelling of abdominal or stomach area
There were a few overlaps between this list and the more severe side effects that require medical attention. To me, however, these side effects are worse than the “seek immediate medical attention” ones. This list just says to me: here, have the flu while you adjust. Um, thanks?
3 thoughts on “Stomach Issues”
Bless your heart. So sorry that you are struggling with those side effects.
Thank you. Hopefully they’ll go away soon!
Having a sick stomach is THE WORST. Worse than pain IMO. Hope you feel better!